Advertisement

Bernstein theorem for translating solitons of hypersurfaces

  • Li MaEmail author
  • Vicente Miquel
Article
  • 32 Downloads

Abstract

In this paper, we prove a monotonicity formula and some Bernstein type results for translating solitons of hypersurfaces in \(\mathbb {R}^{n+1}\), giving some conditions under which a translating soliton is a hyperplane. We also show a gap theorem for the translating soliton of hypersurfaces in \(R^{n+k}\), namely, if the \(L^n\) norm of the second fundamental form of the soliton is small enough, then it is a hyperplane.

Mathematics Subject Classification

53C21 53C44 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The authors are very grateful to the unknown referees for helpful suggestions.

References

  1. 1.
    Anderson, M.: The compactification of a minimal submanifold in Euclidean space by the Gauss map, Preprint I.H.E.S. http://www.math.sunysb.edu/~anderson/compactif.pdf (1985)
  2. 2.
    Berard, P., Hauswirth, L.: General curvature estimates for stable H-surfaces immersed into a space form. Journal de mathematiques pures et appliques 78, 667–700 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Choi, H.I., Schoen, R.: The space of minimal embeddings of a surface into a \(3\)-manifold of positive Ricci curvature. Invent. Math. 81, 387–394 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Colding, T.H., Minicozzi II, W.P.: A course in minimal surfaces. In: Graduate Studies in Mathematics, vol. 121. American Mathematical Society, Providence (2011)Google Scholar
  5. 5.
    Huisken, G.: Flow by mean curvature of couvex surfaces into spheres. J. Differ. Geom. 20, 237–266 (1984)CrossRefzbMATHGoogle Scholar
  6. 6.
    Ilmanen, T.: Elliptic regularization and partial regularity for motion by mean curvature. Mem. Am. Math. Soc. 108, x+90 (1994)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Langer, J.: A compactness theorem for surfaces with Lp-bounded second fundamental form. Math. Ann. 270, 223–234 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Michael, J.H., Simon, L.M.: Sobolev and mean-value inequalities on generalized submanifolds of Rn. Commun. Pure Appl. Math. 26, 361–379 (1973)CrossRefGoogle Scholar
  9. 9.
    Ma, L.: B-minimal sub-manifolds and their stability. Math. Nachr. 279, 1597–1601 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ma, L., Yang, Y.: A remark on soliton equation of mean curvature flow. Anais Acad. Brasileira de Ciencias 76, 467–473 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ma, L.: Volume growth and Bernstein theorems for translating solitons. J. Math. Anal. Appl. 473, 1244–1252 (2019)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ma, L.: Convexity and the Dirichlet problem of translating mean curvature flows. Kodai Math. J. 41, 348–358 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Martin, F., Savas-Halilaj, A., Smoczyk, K.: On the topology of translating solitons of the mean curvature flow. Calc. Var. 54, 2853–2882 (2015).  https://doi.org/10.1007/s00526-015-0886-2 MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Munteanu, O., Wang, J.: Geometry of manifolds with densities. Adv. Math. 259, 269–305 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Nguyen, X.H.: Construction of complete embedded self-similar surfaces under mean curvature flow. I. Trans. Am. Math. Soc. 361(4), 1683–1701 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Nguyen, X.H.: Construction of complete embedded self-similar surfaces under mean curvature flow. II. Adv. Differ. Equ. 15(5–6), 503–530 (2010)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Nguyen, X.H.: Complete embedded self-translating surfaces under mean curvature flow. J. Geom. Anal. 23(3), 1379–1426. 53C44 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Schoen, R., Simon, L., Yau, S.-Y.: Curvature estimates for minimal hypersurfaces. Acta Math. 134, 275–288 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Simon, L.: Lectures on Geometric Measure Theory, Proceedings of the Centre for Mathematical Analysis, Australian National University, vol. 3. Australian National University Centre for Mathematical Analysis, Canberra (1983)Google Scholar
  20. 20.
    Smoczyk, K.: A relation between mean curvature flow solitons and minimal sub-manifolds. Math. Nachr. 229, 175–186 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Wang, X.-J.: Convex solutions to the mean curvature flow. Ann. Math. 173, 1189–1239 (2011)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and PhysicsUniversity of Science and Technology BeijingBeijingPeople’s Republic of China
  2. 2.Department of MathematicsUniversity of ValenciaBurjassotSpain

Personalised recommendations